Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa and palpitations - advice please


12-07-2009, 10:36 AM   #1
Miss Rose
Member
 
Join Date: Nov 2009
Pentasa and palpitations - advice please

Hi
I am taking pentasa and prednisolone. I have only been taking them four days so far. Each time I take the pentasa I get palpitations for around one to one and a half hours. I am pretty sure it is not the prednisolone as I only take this in the morning and don't get the same effect if I just take this on it's own.

Has anyone else had this ? Did it settle down on it's own or did you have to change med.

I also have dry lips, a bit of a sore throat, legs like lead, including my left one which seems to be swelling up behind the knee even if I sit all day with it up, and feel generally a bit fluey. Oh and really bad indegestion (cased by the pentasa).

I really want pantasa to work - do you think it is worth persevering with ? or will all these side effects just carry on or get worse. I appreciate most of you are not doctors but would appreciate any info you can give from your experiences.

Thank you.
12-07-2009, 12:21 PM   #2
xX_LittleMissValentine_Xx
Moderator
 
xX_LittleMissValentine_Xx's Avatar
 
Join Date: May 2009
Location: Reading, United Kingdom

My Support Groups:
I have noticed I do get palpitations from time to time. But I have never noticed it directly with when I take it.
What dose are you on?
When are you next seeing your doctor? If it isnt for a while I would suggest you try and contact him to tell him what is happening so then he can tell you if you should keep taking them or not.
x x x x
__________________
~Holly~
Diagnosed with CD March 08 at 17
Currently on:
Infliximab

Past:
Pentasa
Prednisolone
Azathioprine

My blog: http://hollysbloggyness.blogspot.com/
12-07-2009, 04:35 PM   #3
Peaches
Senior Member
 
Join Date: Aug 2009

My Support Groups:
I used to get palpitations much more often when on Prednisone - but don't remember any with just taking Asacol - but honestly - everyone is so different with their reactions to drugs. My twin's feet swell and she is only on Pentasa. I would also mention all the symptoms to your doc - especially if the flu like symptoms are pretty new - maybe you are getting sick?
12-08-2009, 12:50 PM   #4
Miss Rose
Member
 
Join Date: Nov 2009
Funny thing is I feel a lot better today - maybe it is just my body getting used to the drugs. Worse thing today is that I have a very fat face - I can even feel it inside my mouth pushing up against my teeth - a very strange sensation - a bit like after having treatment at the dentist. Oh and I have been to bed in the middle of the afternoon - and I didn't even get up until 11am anyway - I don't remember ever doing that before. Feels very self endulgent but I guess my body knows what it needs !

I'm on 40mg of pred taken all at once in the morning and 6 x pentasa (500g) - three in the morning and three in the evening.
12-08-2009, 12:52 PM   #5
Miss Rose
Member
 
Join Date: Nov 2009
Hey Peaches, just noticed you mentioned your twin. Do you both have crohn's ?
12-08-2009, 12:57 PM   #6
xX_LittleMissValentine_Xx
Moderator
 
xX_LittleMissValentine_Xx's Avatar
 
Join Date: May 2009
Location: Reading, United Kingdom

My Support Groups:
Your on 500g of pentasa?
I was told 4g was the max dose? Seems a bit strange coz tht is a big difference!!
x x x x x
12-08-2009, 12:58 PM   #7
farm
Captain Insaneo
 
farm's Avatar
 
Join Date: Jun 2009
Location: Winston Salem, North Carolina
I've been on Pentasa for over 10 years now and I have never had any side effects from it. When on pred. I did notice some slight palpitations. Good luck.
__________________
Have you sharted lately? (Just wait.)
12-08-2009, 12:59 PM   #8
farm
Captain Insaneo
 
farm's Avatar
 
Join Date: Jun 2009
Location: Winston Salem, North Carolina
xX_LittleMissValentine_Xx said:
Your on 500g of pentasa?
I was told 4g was the max dose? Seems a bit strange coz tht is a big difference!!
x x x x x
I'm on 1,500MG twice a day.
12-08-2009, 01:02 PM   #9
imisspopcorn
Punctuation Impaired
 
imisspopcorn's Avatar
 
Join Date: Aug 2009

My Support Groups:
Hi Miss Rose,
I agree with everyone else. I bet the palpitations are from the Prednisone. I would get palpitations at various times throughout the day while on it, not just shortly after taking it. Even while lying in bed watchung tv.
__________________
~*~*~*~*~*~*~*~*~*
Instead of hiding in the darkness of a grey cloud, why not look for the silver lining?
12-08-2009, 01:05 PM   #10
xX_LittleMissValentine_Xx
Moderator
 
xX_LittleMissValentine_Xx's Avatar
 
Join Date: May 2009
Location: Reading, United Kingdom

My Support Groups:
See that is 3g total a day, that is what I am on.
Are you sure its 500g miss rose and not 500mg?
Because 6x500mg would be 3g yer?
x x x x
12-08-2009, 02:40 PM   #11
Peaches
Senior Member
 
Join Date: Aug 2009

My Support Groups:
Miss Rose said:
Hey Peaches, just noticed you mentioned your twin. Do you both have crohn's ?
Yes, my twin was diagnosed a year ago in October. I was diagnosed 13 years ago, but have struggled with it most of my life.

So - you said you have taken a nap in the afternoon, even after getting up at 11am? This is while you are on *40mg* of pred? I would be bouncing off the ceiling all day and most of the night on that dose! Question - do you get tired or "winded (out of breath)" when you go up stairs? I'm just wondering if you have something else going on as well.
12-09-2009, 06:57 AM   #12
Miss Rose
Member
 
Join Date: Nov 2009
I'm on 1.5g twice a day (sorry getting my mg and g mixed up) so same as you Little Miss.

Peaches that's back luck that both you and your twin have it. How do your parents cope with that - my Mum has been sooo upset.

I am really tired and don't feel myself at all - really down actually. I had two days of feeling really manic then down hill from there really. I think partly it is having to come to terms with the fact that I am quite sick - although I have been ill for quite a few years and this year in particular I have been very poorly, no-one else had taken me seriously that I might actually have something wrong with me - including my family and all the doctors. Suddenly they are all sitting up and taking notice and I just want to cry and say - see I told you I was ill but you weren't listening. I think this is the pred making me feel a bit depressed (no voices talking or suicidal thoughts so no panic). It's a shock to the system I suppose so is bound to have some affect on me. Hopefully I will start to feel better soon - I am only one week into the drugs after having crohns for so long and no medication whats-o-ever I think things had got really bad in there. I will know more when I see the consultant in a few weeks time. The palpitations seem to have gone now anyway.
12-21-2009, 03:45 AM   #13
crazycanuck
Senior Member
 
crazycanuck's Avatar
 
Join Date: Dec 2009
Location: Langley, B.C.
Well I was on Asacol for 2 years which is a very similar drug to pentasa I've been told. I had palpitations from time to time at somewhat random times. Wasn't every day but fairly often I'd have them. I was on 9 pills 500mg a pill per day I believe it was. Thats a high dose but at times I was up to 12 pills a day as directed by my doctor who I'm no longer with thank god Now onto Imuran (AZA) and haven't had them since.
__________________



Diagnosed October 2007
Currently on Remicade 400mg (October 2010)

Tried Budesonide (april 2010-july 2010) & Asacol (october 2007- dec 2009) & Imuran (Dec 2009-Dec 2011)
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa and palpitations - advice please
Thread Tools


All times are GMT -5. The time now is 12:50 PM.
Copyright 2006-2017 Crohnsforum.com